Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 261, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 18, 2010, 1:10 AM CDT for 6 counties in Iowa. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 1:10 AM CDT (06:10 UTC)
- Expired
- Jul 18, 2010, 2:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boone County, IA, Hamilton County, IA, Humboldt County, IA, Story County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:21 AM CDT | TSTM WND GST 65 | 5 N Fort Dodge, IA | ESTIMATED 60-70 MPH WINDS. 2 TO 4 INCH DIAMETER TREE BRANCHES DOWN. ADDITIONAL DAMAGE UNKNOWN DUE TO LOW VISIBILITY BECAUSE OF VERY HEAVY RAIN. |
| Jul 18, 1:28 AM CDT | TSTM WND GST 58 | Eagle Grove, IA | |
| Jul 18, 1:45 AM CDT | TSTM WND DMG | 4 N Harcourt, IA | LOCAL LAW ENFORCEMENT REPORTS GRAIN BIN BLOWN OVER ON 320TH STREET NEAR PALM GROVE. TIME ESTIMATED FROM RADAR. |
| Jul 18, 1:45 AM CDT | TSTM WND DMG | Webster City, IA | LOCAL LAW ENFORCEMENT REPORTS TREES AND POWER LINES DOWN AT SEVERAL LOCATIONS AROUND HAMILTON COUNTY WITH THE BULK OF THE DAMAGE IN THE WEBSTER CITY AND KAMRAR AREAS. WIDESPREAD POWER OUTAGES AFTER THE STORM HAD BEEN PARTIALLY RESTORED BY THIS MORNING. TIME ES |
| Jul 18, 2:00 AM CDT | TSTM WND GST 60 | 2 Ese Webster City Airp, IA | NUMEROUS SMALL TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 18, 1:07 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4573 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS53 KDMX 180610
SVRDMX
IAC015-079-091-169-187-197-180715-
/O.NEW.KDMX.SV.W.0261.100718T0610Z-100718T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
110 AM CDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN STORY COUNTY IN CENTRAL IOWA...
WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 215 AM CDT
* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF EAGLE
GROVE TO 8 MILES SOUTHWEST OF EAGLE GROVE TO FORT DODGE TO 9 MILES
WEST OF FORT DODGE...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOLDFIELD...EAGLE GROVE AND DUNCOMBE AROUND 115 AM CDT.
MOORLAND AROUND 120 AM CDT.
WOOLSTOCK AND OTHO AROUND 125 AM CDT.
WEBSTER CITY AIRPORT AND WEBSTER CITY AROUND 130 AM CDT.
LEHIGH AROUND 135 AM CDT.
STANHOPE...KAMRAR AND HARCOURT AROUND 145 AM CDT.
STRATFORD AND DAYTON AROUND 150 AM CDT.
BOXHOLM AROUND 155 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BLAIRSBURG...WILLIAMS...RANDALL...PILOT MOUND...ELLSWORTH...FRASER
AND GILBERT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 122 AND 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.
&&
LAT...LON 4291 9399 4250 9349 4247 9350 4247 9347
4236 9347 4216 9353 4209 9367 4214 9408
4257 9446 4277 9445 4279 9436 4283 9428
4291 9418
TIME...MOT...LOC 0610Z 320DEG 29KT 4279 9393 4256 9397
4249 9409 4254 9434
WIND...HAIL 70MPH 1.00IN
$$
SMALL3 follow-up statements
047
WWUS53 KDMX 180624
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT SUN JUL 18 2010
IAC015-079-091-169-187-197-180715-
/O.CON.KDMX.SV.W.0261.000000T0000Z-100718T0715Z/
WRIGHT IA-WEBSTER IA-HAMILTON IA-BOONE IA-STORY IA-HUMBOLDT IA-
124 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUMBOLDT...
NORTHWESTERN STORY...NORTHERN BOONE...HAMILTON...WEBSTER AND
SOUTHWESTERN WRIGHT COUNTIES UNTIL 215 AM CDT...
AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE MOST FAVORABLE AREA FOR
SEVERE WINDS IS LOCATED 5 MILES WEST OF FORT DODGE...MOVING
SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...EAGLE GROVE...WEBSTER CITY...JEWELL...STORY CITY...
MOORLAND...VINCENT...OTHO...WOOLSTOCK...DUNCOMBE...LEHIGH...WEBSTER
CITY AIRPORT...HARCOURT...DAYTON...BLAIRSBURG...KAMRAR...BOXHOLM...
WILLIAMS...STRATFORD AND STANHOPE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 122 AND 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON'T DROWN.
&&
LAT...LON 4291 9399 4250 9349 4247 9350 4247 9347
4236 9347 4216 9353 4209 9367 4214 9408
4257 9446 4277 9445 4279 9436 4283 9428
4291 9418
TIME...MOT...LOC 0623Z 322DEG 33KT 4250 9426
WIND...HAIL 70MPH 1.00IN
$$
SMALL553
WWUS53 KDMX 180646
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
146 AM CDT SUN JUL 18 2010
IAC015-079-091-169-187-197-180715-
/O.CON.KDMX.SV.W.0261.000000T0000Z-100718T0715Z/
WRIGHT IA-WEBSTER IA-HAMILTON IA-BOONE IA-STORY IA-HUMBOLDT IA-
146 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HUMBOLDT...NORTHWESTERN STORY...NORTHERN BOONE...HAMILTON...WEBSTER
AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 215 AM CDT...
AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LEADING EDGE
OF THESE STORMS IS LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH
OF CLARION TO 6 MILES SOUTH OF WEBSTER CITY TO GOWRIE...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
JEWELL...STORY CITY...HARCOURT...DAYTON...KAMRAR...STRATFORD...
STANHOPE...BLAIRSBURG...BOXHOLM...PILOT MOUND...WILLIAMS...
ELLSWORTH...FRASER...RANDALL AND GILBERT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 122 AND 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4250 9349 4247 9350 4247 9347 4236 9347
4216 9353 4209 9367 4214 9408 4257 9446
4272 9446 4270 9438 4269 9425 4276 9413
4278 9384
TIME...MOT...LOC 0645Z 322DEG 21KT 4263 9371 4236 9381
4229 9419
WIND...HAIL 70MPH 1.00IN
$$
SMALL228
WWUS53 KDMX 180700
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 AM CDT SUN JUL 18 2010
IAC091-180710-
/O.CAN.KDMX.SV.W.0261.000000T0000Z-100718T0715Z/
HUMBOLDT IA-
200 AM CDT SUN JUL 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUMBOLDT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4250 9349 4247 9350 4247 9347 4236 9347
4216 9353 4209 9367 4214 9408 4257 9446
4255 9429 4258 9406 4269 9373
TIME...MOT...LOC 0700Z 322DEG 21KT 4256 9364 4229 9374
4216 9408
$$
IAC015-079-169-187-197-180715-
/O.CON.KDMX.SV.W.0261.000000T0000Z-100718T0715Z/
WRIGHT IA-WEBSTER IA-HAMILTON IA-BOONE IA-STORY IA-
200 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STORY...NORTHERN BOONE...HAMILTON...WEBSTER AND SOUTHWESTERN WRIGHT
COUNTIES UNTIL 215 AM CDT...
AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...TORRENTIAL RAIN AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF WEBSTER CITY TO 6 MILES WEST OF JEWELL TO 9 MILES NORTH
OF OGDEN...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
JEWELL...STORY CITY...PILOT MOUND...BLAIRSBURG...FRASER...
WILLIAMS...ELLSWORTH...RANDALL AND GILBERT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 122 AND 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON'T DROWN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4250 9349 4247 9350 4247 9347 4236 9347
4216 9353 4209 9367 4214 9408 4257 9446
4255 9429 4258 9406 4269 9373
TIME...MOT...LOC 0700Z 322DEG 21KT 4256 9364 4229 9374
4216 9408
WIND...HAIL 70MPH 1.00IN
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:19 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 17, 11:19 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1119 PM CDT SAT JUL 17 2010 .UPDATE AVIATION DISCUSSION 18/06Z. .SHORT TERM /TONIGHT/... CONVECTION ASSOCIATED WITH SHORTWAVE MOVING ACRS THE NORTHERN US WILL BE MAIN CONCERN OVERNIGHT. INSTABILITY AXIS EXISTS FROM WESTERN IA INTO THE BIG SIOUX VALLEY OF SOUTH DAKOTA. CONVECTION HAS BEEN ONGOING IN THE WAA AND THETA-E ADVECTION AREA TO THE EAST OF THIS AXIS THIS AFTERNOON. HRRR/SPC NMM WRF/NAM ALL INDICATE THAT THE CONVECTION WILL DIVE SOUTH SOUTHEAST THIS EVENING AND OVERNIGHT INTO IA. GIVEN THE BULK SHEAR AND INSTABILITY...APPEARS THAT A FORWARD PROPAGATING MCS WIND MAKER IS IN STORE FOR THE NIGHT TIME WITH DAMAGING WINDS EXPECTED. FORWARD MOVING CORFIDI VECTORS WOULD INDICATE SPEEDS OF 50 TO 60KTS IN SYSTEM MOVEMENT BUT MAY NOT BE FAR ENOUGH TO THE RIGHT. HAVE INCREASED POPS FARTHER SOUTH AND WEST GIVEN THE LATEST MESOSCALE MODEL RUNS AND WILL CONTINUED THE SEVERE WORDING. HEAVY RAINS REMAIN A POSSIBILITY AS WELL BUT THE QUICK PROPAGATION SHOULD LIMIT OVERALL AMOUNTS. .LONG TERM.../TONIGHT THROUGH SATURDAY/ HAVE MAINTAINED CHANCE POPS ACROSS ABOUT OUR SOUTHERN HALF SUNDAY MORNING TAPERING FURTHER SOUTH IN THE AFTERNOON TO ACCOUNT FOR DEPARTING MORNING CONVECTION FROM OVERNIGHT STORMS AS DISCUSSED ABOVE...AS WELL AS POSSIBLE LINGERING PRECIP ASSOCIATED WITH THE FRONTAL BOUNDARY STALLING JUST TO OUR SOUTH. THEREAFTER...A BRIEF PERIOD OF SURFACE RIDGING SHOULD PROVIDE A RELATIVELY QUIET SUNDAY NIGHT HOWEVER WE WILL REMAIN IN AN ACTIVE AND WET PATTERN THROUGH AT LEAST THE FIRST HALF OF THE WEEK. AT 500 WE WILL REMAIN SANDWICHED ON THE PERIPHERIES OF RIDGING TO OUR SOUTH AND FASTER WESTERLIES TO OUR NORTH. WITHIN THIS REGIME THERE IS GENERAL AGREEMENT AMONG THE MODELS THAT THE STALLED FRONTAL BOUNDARY OVER MISSOURI LATE SUNDAY WILL PROGRESS NORTHWARD SOMEWHAT WITH THE RIDGING...DRAPING SOMEWHERE ACROSS OUR AREA AND REMAINING STALLED NEARBY AT LEAST THROUGH WEDNESDAY. MEANWHILE...MOISTURE AND WARM AIR ADVECTION SOUTH OF THE BOUNDARY WILL CONTINUE TO PROVIDE INSTABILITY AS THE DECAYING BOUNDARY PROVIDES A FOCUS MECHANISM AND SUBTLE SHORTWAVES RIDING THE WESTERLIES ALOFT PROVIDE PERIODS OF LIFT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. WITH THE SUBTLETIES OF THE BOUNDARY LOCATION AND ITS INTERACTION WITH CONVECTIVE OUTFLOWS IT IS DIFFICULT TO PIN DOWN THE AREAS OF HIGHEST POPS IN ANY GIVEN PERIOD...AND HAVE GONE WITH BLANKET LOW TO MID RANGE CHANCE POPS FROM MONDAY THROUGH WEDNESDAY. IT IS LIKELY THAT THE MOST LIKELY TIMES FOR RAIN/STORMS WILL BE FROM PEAK HEATING IN THE AFTERNOON THROUGH OUR NOCTURNALLY FAVORED OVERNIGHT HOURS EACH DAY. IT IS DIFFICULT TO DIAGNOSE SEVERE WEATHER CHANCES WITH SO MANY OF THE DETAILS IN FLUX...BUT THERE WILL BE A PERSISTENT THREAT OF HEAVY RAIN IN THIS SET UP WITH POSSIBLE FLOODING CONCERNS INCREASING WITH EACH EVENT. THIS SITUATION WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL DAYS. OTHERWISE...MADE LITTLE CHANGE TO THE FORECAST KEEPING THE FAR PERIODS FROM FRIDAY ONWARD DRY FOR NOW AND MODERATING TEMPERATURE FORECASTS TO ACCOUNT FOR LIKELY CLOUD COVER AND HIGH SURFACE/LOW-LEVEL MOISTURE. && .AVIATION...18/06Z EXTREME INSTABILITY IN PLACE ACROSS THE SOUTHWEST AND WEST. STORMS FIRING OVER NW IOWA AND EXPECTED TO DROP SOUTH OVERNIGHT. INFLOW...SHEAR...INSTABILITY...AND MOISTURE AXIS ALL LINE UP INTO OUR FCST AREA FOR THE NIGHT HOURS. H700 TEMPS NEAR 13C OVER FAR WEST IA...WITH SLIGHTLY COOLER TEMPS OVER THE CENTRAL AND EAST. HAVE ADDED CONVECTIVE GUSTS TO 55KTS FOR NOW FOR KFOD AND 45KT FOR KDSM WITH EXPECTED ARRIVAL OF STORMS BETWEEN 05Z AND 09Z...SLIGHTLY LESSER WINDS AT KALO AND KMCW. FORWARD PROPAGATION VECTORS SUGGEST 50-55KTS MOVEMENT...SO CONCEIVABLY IF STRAIGHT LINE WIND SYSTEM DEVELOPS... GUSTS OF 60 TO 80KTS MAY NOT BE OUT OF THE QUESTION. ALREADY RECEIVING REPORTS OF 80 MPH WITH THESE STORMS. NEEDLESS TO SAY...POTENTIAL FOR SIGNIFICANT WIND EVENT NOW IN PROGRESS...SO AREA AIRPORT MANAGERS MAY WANT TO CONSIDER/EXERCISE ANY OPERATION PLANS FOR HIGH WIND EVENTS. REMAINDER OF FORECAST QUIETS DOWN WITH WEAK HIGH BUILDING IN FOR THE REMAINDER OF THE PERIOD. VFR CIGS AND LIGHT NW WINDS AFT 13Z SUN EXPECTED FOR MOST OF THE DAY THROUGH LATE AFTERNOON. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL LONG TERM...LEE AVIATION...REV
Hazardous weather outlook, Jul 17, 10:24 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SAT JUL 17 2010 IAZ033>035-044>048-057>062-070>075-081>086-092>097-181100- SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS IN EXCESS OF 70 MPH THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ004>007-015>017-023>028-181100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WIND IN EXCESS OF 70 MPH POSSIBLE AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST LATE MONDAY LASTING THROUGH THE NEXT WORK WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE AS WELL. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ036>039-049-050-181100- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED NORTH AND WEST OF IOWA DURING THE EVENING HOURS AND THEN ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WIND IN EXCESS OF 70 MPH AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. COGIL/REV
In the hours before
Local storm report, Jul 17, 11:13 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 4 WNW ESTHERVILLE 43.42N 94.91W
07/17/2010 E1.00 INCH EMMET IA TRAINED SPOTTER
MOSTLY DIME TO NICKEL SIZE.
&&
MS JUL 10Special weather statement, Jul 17, 11:27 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1127 PM CDT SAT JUL 17 2010 IAZ004>007-180630- EMMET-KOSSUTH-WINNEBAGO-WORTH- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD 1127 PM CDT SAT JUL 17 2010 ...GUSTY WINDS POSSIBLE EARLY THIS MORNING... CONDITIONS ARE FAVORABLE FOR GUSTY WINDS EARLY THIS MORNING...EVEN AFTER THE STRONGER THUNDERSTORMS HAVE ENDED OR WITH NOTHING MORE THAN SHOWERS AND A FEW RUMBLES OF THUNDER. WINDS MAY GUST TO 40 MPH OR HIGHER ACROSS NORTHERN IOWA TOWARD THE MINNESOTA BORDER THROUGH 100 AM. SMALL
Local storm report, Jul 17, 11:33 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL WALLINGFORD 43.32N 94.79W
07/17/2010 E0.25 INCH EMMET IA BROADCAST MEDIA
RELAYED BY KICD RADIO.
&&
ZOGGSpecial weather statement, Jul 18, 12:21 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1221 AM CDT SUN JUL 18 2010 IAZ033>036-044>047-180630- SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE 1221 AM CDT SUN JUL 18 2010 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING... THUNDERSTORMS OVER PALO ALTO AND POCAHONTAS COUNTIES CONTINUE TO BE NEAR OR ABOVE SEVERE LIMITS AND WERE MOVING SOUTHEAST AT 30 MPH. THE STORMS MAY REACH LOCATIONS NEAR DENISON...CARROLL AND BOONE BY 230 AM...AND FORT DODGE EARLIER BETWEEN 100 AM AND 130 AM. THE STRONGER STORMS MAY PRODUCE UP TO QUARTER SIZED HAIL AND WINDS UP TO 70 MPH. FREQUENT LIGHTNING...TORRENTIAL RAINS WITH PONDING WATER ON ROADS MAY ALSO OCCUR. SMALL
Local storm report, Jul 18, 12:43 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 3 W PLOVER 42.88N 94.68W
07/18/2010 E1.00 INCH POCAHONTAS IA FIRE DEPT/RESCUE
RELAYED BY KICD RADIO
&&
MS JUL 10Local storm report, Jul 18, 1:04 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
104 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST HUMBOLDT 42.72N 94.22W
07/18/2010 E75 MPH HUMBOLDT IA LAW ENFORCEMENT
HUMBOLDT COUNTY SHERIFFS OFFICE REPORTS 70-80 MPH WIND IN
TOWN.
&&
DONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jul 17, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 51 min |
| Jul 17, 11:20 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 25 min |
| Jul 17, 11:46 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jul 18, 12:23 AM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 37 min |
| Jul 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Kossuth, Pocahontas, Webster, Wright | 44 min |
| Jul 18, 12:36 AM CDT | Tornado Warning | DMX | Humboldt, Webster, Wright | 24 min |
| Jul 18, 12:58 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 62 min |
| Jul 18, 1:39 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Webster | 51 min |
| Jul 18, 2:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 52 min |
| Jul 18, 2:17 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 58 min |
| Jul 18, 2:20 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie, Sac | 43 min |
| Jul 18, 2:22 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 53 min |
| Jul 18, 2:35 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 40 min |
| Jul 18, 2:55 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marion, Marshall, Polk, Story | 50 min |
| Jul 18, 3:00 AM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 4 hr |
| Jul 18, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Monroe, Polk and 1 more | 45 min |
| Jul 18, 3:10 AM CDT | Tornado Warning | DMX | Jasper, Marion, Polk | 35 min |
| Jul 18, 3:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story, Tama | 46 min |
| Jul 18, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Union, Warren | 41 min |
| Jul 18, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 51 min |
| Jul 18, 3:30 AM CDT | Tornado Warning | DMX | Marion, Warren | 30 min |
| Jul 18, 3:44 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Madison, Mahaska, Marion, Marshall and 4 more | 61 min |
| Jul 18, 3:56 AM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 3 hr |
| Jul 18, 4:16 AM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 29 min |
| Jul 18, 4:40 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 65 min |
| Jul 18, 4:51 AM CDT | Areal Flood Advisory | DMX | Jasper, Mahaska, Marion | 3 hr |
| Jul 18, 5:18 AM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jul 18, 5:57 AM CDT | Flash Flood Warning | DMX | Lucas, Mahaska, Marion, Monroe | 4 hr |
| Jul 18, 8:35 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| Jul 18, 8:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 32 hr |
| Jul 18, 12:45 PM CDT | River Flood Warning | DMX | Madison, Warren | 5 hr |
| Jul 18, 3:13 PM CDT | River Flood Warning | DMX | Polk | 12 days |
| Jul 18, 3:13 PM CDT | River Flood Warning | DMX | Polk | 53 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.